Alert archive / Massachusetts / Special Weather Statements in 2020
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 23, 2020, 1:21 PM EDT for Berkshire County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 1:21 PM EDT (17:21 UTC)
- Expired
- Jul 23, 2020, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
County Berkshire County, MA
The radar
The Albany radar (KENX), 86 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WWUS81 KALY 231721
SPSALY
Special Weather Statement
National Weather Service Albany NY
121 PM EDT Thu Jul 23 2020
MAZ001-025-231745-
Northern Berkshire-Southern Berkshire-
121 PM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERKSHIRE COUNTY...
At 121 PM EDT, a strong thunderstorm was located near Middlefield, or
9 miles east of Pittsfield, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will remain over mainly rural areas of east central
Berkshire County, including the following locations... Lenox Dale,
Lenox Station, Peru, Washington, Hinsdale and Dalton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
4231 7303 4231 7300 4227 7300 4233 7326
4249 7316 4250 7298
TIME...MOT...LOC 1721Z 277DEG 11KT 4240 7308
$$
SNDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 23, 9:45 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 23, 9:45 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 945 AM EDT Thu Jul 23 2020 .SYNOPSIS... It will remain warm and muggy today with some breaks of sunshine. A cold front will bring showers and some strong thunderstorms across the area this afternoon into this evening. Drier and somewhat less humid conditions are expected for tomorrow, with warm temperatures remaining in place through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 930 AM EDT, isolated showers/sprinkles continue across portions of the upper Hudson Valley, southern Adirondacks/Mohawk Valley and southern VT, as well as across portions of the mid Hudson Valley. These showers/sprinkles across southern areas should continue shifting eastward over the next 1-2 hours, as an upper level impulse across eastern PA moves east. The showers to the north/west may tend to increase in coverage, especially across the SW Adirondacks and western Mohawk Valley, where latest PSC mesoanalysis suggests a pocket of instability, with ML CAPES around or just over 1000 J/kg. Meanwhile, a cold front was draped across the southern/eastern shores of Lake Ontario into the western Adirondacks, and drifting southeast. This will provide the focus for additional shower/thunderstorm development for the remainder of the day. There are currently quite a bit of mid level clouds around, so will have to see if more breaks can develop this afternoon prior to cold frontal passage to increase SB CAPES into the 1500-2000 J/kg range, per latest HREF. This potential appears greatest for areas from the immediate Capital District and points south and east, assuming current plume of mid level clouds clear out this afternoon as southern impulse drifts farther east. Potential for scattered strong to severe remains, with some strong winds possible, especially within any bowing line segments that develop. Also, with PWAT's between 1.5-1.75 inches, briefly heavy rain will remain possible as well. Highs still on track to reach the mid/upper 80s in many valley areas, perhaps close to 90 across portions of the mid Hudson Valley assuming breaks of sunshine develop this afternoon. Higher terrain areas mainly in the upper 70s to lower/mid 80s. Previous discussion follows... As of 635 AM EDT...Our region is situated within broad west- southwest flow ahead of an approaching upper level shortwave, currently located over the upper Great Lakes. Abundant low level moisture is in place, with widespread dewpoints in the mid to upper 60s. A surface warm front is now located from the northern Adirondacks southeast across New England. Meanwhile, the surface cold front is located just to the west across the eastern Great Lakes. IR satellite imagery shows plenty of clouds in place over the region. While southern and eastern areas have been seeing plenty of mid and high level clouds, the remainder of the region has been seeing areas of low stratus and fog with occasional breaks in the clouds. With sunrise now underway, low clouds and fog will start to break up, although it will take longest to dissipate in tighter valleys and around bodies of water. Although the best forcing has shifted north of the area, there still continue to be a few light showers extending from central NY towards the Adirondacks. Will continue to allow for some brief light showers for northern areas, but most of the region will continue to be rain-free through the morning hours. Sky cover should generally vary from partly to mostly cloudy for the day, as upstream satellite imagery shows plenty of clouds streaming towards the area from Pennsylvania and the Ohio Valley. 00z HREF shows there should be enough breaks in the clouds, along with the high dewpoints, to produce surface based instability of around 1000-2000 J/kg by afternoon. While 0-6 km bulk shear is less than yesterday, there still remains around 25-30 kts in place for the day today, as the upper level shortwave and surface cold front approaches. 3km HRRR/NAMNest both show convection developing early this afternoon across the southern Tier of New York and spreading eastward through the afternoon and into the early evening. With plenty of instability and enough shear in place, these storms should organize into small lines or clusters as they spread eastward. Mid-level lapse rates are fairly poor (under 6 deg C/km) due to the warm temps aloft, but decent forcing and good instability should help overcome this. Will expect mainly damaging winds to be the main threats with any storms today, although cannot totally rule out some large hail if storms can grow tall enough thanks to the robust instability. 00z HREF shows fairly decent probs for updraft helicity greater than 75 m2/s2 across southern/eastern areas, and these will be areas most likely to see severe storms today. This matches up well with SPC slight risk area as well. Temps today should warm into the mid to upper 80s for most valley areas. A few spots across the mid Hudson Valley may come close to Heat Advisory criteria, but look to fall just short due to the more widespread clouds and convection this afternoon. Will continue to mention this in the HWO, but no advisories are being issued at this time. By later this evening, storms will be moving south/east of the region and weakening and diurnal cooling takes over. The surface cold front will be slowing down, but will be crossing the areas from west to east for tonight. It may take until late in the overnight to fully cross, so dewpoints may remain elevated overnight. Will need to watch for some more fog development, especially in any spots that see rainfall today. Lows will generally be in the mid to upper 60s, although some upper 50s to low 60s possible for the Adirondacks. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Surface high pressure will build from the Great Lakes on Friday towards the Northeast for Saturday. With enough subsidence in place, no precip is expected with rain-free conditions for both days. Although dewpoints will be slightly lower on Friday, they will start to creep back up over the weekend, as a light southerly flow starts to return. Skies should be partly to mostly clear through the short term period and some valley fog may form during the overnights in the typical locations. Daytime temps will be in the mid 70s to mid 80s for Friday and upper 70s to upper 80s for Saturday, with the warmest temps in the mid Hudson Valley. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The extended forecast begins hot and dry with a mid and upper level ridge over the central and eastern CONUS impacting the Northeast. However, the forecast becomes unsettled for eastern NY and western New England for the early to middle portion of next week, as the ridge gradually weakens with an upper level trough and its associated cold front bringing chances of showers and thunderstorms. Sunday...Mid and upper level heights will be slightly above normal across NY and New England. H850 temps will be +1 to +2 STDEVs above normal based on the 00Z GEFS. The 00Z GFS indicates H850 temps may get into the +17C to +20C range. Sfc high pressure will be centered near the TN Valley and Mid Atlantic States. Hot and humid conditions are expected with highs in the upper 80s to lower 90s in the valley areas, and upper 70s to mid 80s over the mtns. Sfc dewpts will be mainly in the upper 50s to mid and spotty upper 60s. The sfc dewpts increase into the 60s to lower 70s, and heat indices may get closes to advisory levels /mid 90s/ in the mid Hudson Valley Sunday afternoon. The strong subsidence from the mid and upper level ridge will suppress any convection, except for a few showers over the western Adirondacks late in the day. Sunday night into Monday...A mid and upper level trough begins to amplify over s-central Canada and the Upper Midwest. The mid level flow begins to flatten, as a prefrontal disturbance increases the threat for some diurnally time showers and thunderstorms. A few showers and thunderstorms in the west to northwest flow may impact locations west and northwest of the Capital Region Sunday night. The sfc dewpts increase into the 60s to lower 70s, and heat indices may flirt with advisory levels /mid 90s/ in the mid Hudson Valley Monday pm. Overall, a hot an humid afternoon is expected with above normal temps with perhaps a few strong thunderstorms with moderate amounts of instability possible. Lows will be muggy in the 60s to lower 70s, and highs will be in the mid 80s to lower 90s in many locations below 1000 ft, and 70s to lower 80s above 1000 ft in elevation. Monday Night into Tuesday...The 00Z GFS is a little faster than the 00Z ECMWF with the cold frontal passage. Mid and upper level heights fall upstream with the approaching upper trough over the Great Lakes Region and southeast Canada. We favored the slower 00Z ECMWF solution with a good chance of showers and thunderstorms once again. The amounts of instability available will determine how strong the storms maybe. PWATs ahead of the front are +1 to +2 STDEVs above normal. Some locally heavy rain is possible. The warm anomaly at H850 diminishes with the cold frontal passage. Temps will run above normal, but will not be as hot as previous days with highs in the 70s to lower 80s over the higher terrain and western Mohawk Valley, and mid to upper 80s in most of the other valley spots. Tuesday night into Wednesday...A trend to normal temps and humidity levels for late July, as cyclonic flow aloft will impact the region with a positively tilted trough axis over southeast Canada into the Great Lakes Region and OH Valley...and then moving across the Northeast. A slight to low chance of showers is still possible and even a few thunderstorms, but coverage should be less than Monday and Tuesday. After lows in the mid 50s to mid 60s, expect highs in the 70s and 80s with some upper 60s over the Adirondack Park. Humidity levels should decrease and be a bit more comfortable. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... A cold front will bring showers and thunderstorms this afternoon into the early evening. High pressure will gradually ridge in overnight. Some LIFR/IFR stratus continues at KGFL this morning, but should gradually break up late this morning with improvement to MVFR and VFR conditions. VFR conditions will continue at KALB/KPSF/KPOU with some mid and high clouds. Some stratus at 4-5 kft AGL will likely form closer to KALB. The approaching weak cold front will increase the threat for showers and thunderstorms for the TAF sites between 17Z to 23Z. TEMPO or PROB30 groups were continued with MVFR conditions for all the TAF sites, but in any thunderstorm brief reductions to IFR levels are possible. An improvement back to VFR levels is expected for KGFL/KALB/KPOU/KPSF between 23Z/THU and 02Z/FRI with sct-bkn stratocumulus in the 3.5-4 kft AGL range and some mid level clouds. Some VCSH groups were left in for KPOU/KPSF as some of the guidance shows showers lingering after 00Z in the wake of the front. Some MVFR post frontal stratus will likely form at KALB/KPSF/GFL with cigs in the 1.0-2.5 kft AGL layer. The winds will increase from the south at less than 10 kts in the late morning into the afternoon before veering to the southwest ahead of the front at 5-10 kts. A wind shift to the west to northwest at less than 10 kts is expected with the frontal passage shortly before 00Z/FRI. The winds will become light from the north to northwest after midnight. During any thunderstorms this afternoon and early this evening (18Z to 00Z), stronger wind gusts and a shift to the west may occur. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: Low Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Many areas are seeing fog/mist this morning, with widespread dew formation. RH values will only lower to 60 to 70 percent this afternoon with showers and thunderstorms around. Many spots will see a wetting rainfall from these showers and storms. Although winds will be light today, they may be higher within or near any thunderstorm. RH values will recover back to 100 percent tonight with fog/dew formation. Drier air is expected to move into the area for Friday with RH values lowering to 45 to 55 percent during the afternoon hours. North to northeast winds will be 5 mph or less on Friday. && .HYDROLOGY... Thunderstorms generally brought under an inch of rain on Wednesday, although some localized narrow totals of over an inch occurred across parts of the Adirondacks, Saratoga Region, northern Taconics, southern VT, northeastern Berkshires and northern Litchfield County. While this much needed rain helped some areas, our area continues to be in D0/D1 drought conditions and can use some widespread precipitation. Showers and thunderstorms are expected this afternoon into this evening. PWATs remain around two inches (about 2 STD above normal) and some locally heavy downpours are possible within any shower or thunderstorms. Rainfall rates may reach up two inches per hour, which may cause localized flooding concerns if this occurs over an urban area or a spot that sees repeated convection. Based on hi-res guidance, training storms are not expected to be a major issue across our area due to decent flow aloft, so the threat for flash flooding appears to be rather isolated for today. However, thunderstorm rainfall will be capable of producing ponding of water in low lying and urban areas very quickly due to the intense rates. Thunderstorm coverage should not be great enough to cause any issues on main stems rivers, which should only see modest rises if at all through the day. Dry weather is then expected for Friday into the weekend. This will allow river and stream levels to remain fairly steady. The next chance for scattered showers and thunderstorms appears to be on Monday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Frugis NEAR TERM...Frugis/KL SHORT TERM...Frugis LONG TERM...Wasula AVIATION...Wasula FIRE WEATHER...Frugis HYDROLOGY...Frugis
Hazardous weather outlook, Jul 23, 4:11 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 411 AM EDT Thu Jul 23 2020 CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058-061-063-066-082>084- VTZ013>015-241100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene- Eastern Columbia-Western Ulster-Eastern Dutchess-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 411 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, southern Vermont, and the eastern Catskills, Schoharie Valley, central and eastern Mohawk Valley, Capital Region, Glens Falls Saratoga Region and Taconics of eastern New York. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms this afternoon into the early evening. Damaging winds would be the main threat with any thunderstorm, although large hail cannot be ruled out. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. An isolated flash flood cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. NYZ032-033-038-042-241100- Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- 411 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for the western Mohawk Valley and southern and western Adirondacks of east central New York. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms this afternoon into the early evening. Damaging winds would be the main threat with any thunderstorm, although large hail cannot be ruled out. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. An isolated flash flood cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. NYZ059-060-064-065-241100- Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- 411 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for the mid Hudson Valley of eastern New York. .DAY ONE...Today and tonight. There is a Slight Risk for severe thunderstorms this afternoon into the early evening. Damaging winds would be the main threat with any thunderstorm, although large hail cannot be ruled out. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. An isolated flash flood cannot be ruled out. The combination of warm temperatures and high humidity levels may lead to heat index values reaching near 95 degrees this afternoon. If this potential increases, then a heat advisory will be issued. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening hours. The combination of hot temperatures and high humidity levels may lead to heat index values reaching or exceeding 95 degrees on both Sunday and Monday afternoons. If this potential increases, then a heat advisory will be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today.
In the hours before
Special weather statement, Jul 23, 11:08 AM EDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Albany NY 1108 AM EDT Thu Jul 23 2020 NYZ049-050-052-053-231600- Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern Saratoga- 1108 AM EDT Thu Jul 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY AND WEST CENTRAL RENSSELAER COUNTIES... At 1108 AM EDT, a strong thunderstorm was located over Loudonville, or over Latham, moving east at 15 mph. Locations impacted include... Albany, Troy, Cohoes, Watervliet, Rensselaer, Colonie, Latham, Delmar, Menands, Green Island, Waterford, Loudonville, Center Brunswick, Wyantskill, Wynantskill, West Sand Lake, North Greenbush, South Troy, Shakers and Bleecker Stadium. This includes the following highways... Interstate 90 between exits 9 and 24. Interstate 87 between exits 23 and 7. Interstate 787 between exits 1 and 9. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4262 7390 4278 7388 4284 7352 4262 7362 TIME...MOT...LOC 1508Z 267DEG 12KT 4272 7378 KSL
Special weather statement, Jul 23, 11:32 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albany NY
1132 AM EDT Thu Jul 23 2020
NYZ053-054-061-231615-
Eastern Columbia-Western Rensselaer-Eastern Rensselaer-
1132 AM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA AND
SOUTHERN RENSSELAER COUNTIES...
At 1131 AM EDT, a strong thunderstorm was located over Wynantskill,
or near Rensselaer, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Troy, East Greenbush, Rensselaer, Stephentown, Green Island, New
Lebanon, Berlin, West Sand Lake, Wyantskill, Averill Park,
Wynantskill, North Greenbush, Brunswick, Sand Lake, Poestenkill, East
Nassau, South Troy, Albia, West Stephentown and Jacks Corners.
This includes Interstate 90 between exits 10 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4244 7339 4258 7376 4259 7376 4266 7373
4270 7370 4272 7370 4274 7369 4276 7369
4269 7330
TIME...MOT...LOC 1531Z 289DEG 20KT 4266 7364
KSLLocal storm report, Jul 23, 12:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1229 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HEAVY RAIN 1 NNW LOUDONVILLE 42.72N 73.78W
07/23/2020 M1.50 INCH ALBANY NY TRAINED SPOTTER
RAIN FELL IN 30 MINUTES. SHALLOW PONDING OF WATER IN
STREET AND YARD.
&&
EVENT NUMBER ALY2002598
SNDSpecial weather statement, Jul 23, 12:53 PM EDT, 28 minutes before
Special Weather Statement National Weather Service Albany NY 1253 PM EDT Thu Jul 23 2020 NYZ060-061-231730- Eastern Columbia-Western Columbia- 1253 PM EDT Thu Jul 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY... At 1252 PM EDT, a strong thunderstorm was located over Philmont, or near Hudson, moving east at 20 mph. This storm will remain over mainly rural areas of central Columbia County, including the following locations... Upper Hollowville, Greenport Center, Omi, Mellenville, Churchtown, Craryville, Stottville, Red Mills, Ghent and Brick Tavern. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4219 7381 4235 7372 4232 7349 4214 7356 TIME...MOT...LOC 1652Z 284DEG 18KT 4225 7366 SND
Special weather statement, Jul 23, 1:19 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Albany NY 119 PM EDT Thu Jul 23 2020 MAZ025-NYZ060-061-231745- Southern Berkshire-Eastern Columbia-Western Columbia- 119 PM EDT Thu Jul 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE AND SOUTHEASTERN COLUMBIA COUNTIES... At 119 PM EDT, a strong thunderstorm was located near Philmont, or 9 miles south of Chatham, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Great Barrington and Housatonic around 145 PM EDT. Other locations impacted by this storm include Alford, Craryville, Newsboy Statue, Glendale, North Hillsdale, Williamsville, Harlemville, Martindale, Green River and North Egremont. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4213 7367 4231 7364 4232 7328 4205 7333 TIME...MOT...LOC 1719Z 277DEG 11KT 4222 7356 SND
Special weather statement, Jul 23, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
121 PM EDT Thu Jul 23 2020
MAZ001-025-231745-
Northern Berkshire-Southern Berkshire-
121 PM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERKSHIRE COUNTY...
At 121 PM EDT, a strong thunderstorm was located near Middlefield, or
9 miles east of Pittsfield, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will remain over mainly rural areas of east central
Berkshire County, including the following locations... Lenox Dale,
Lenox Station, Peru, Washington, Hinsdale and Dalton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
4231 7303 4231 7300 4227 7300 4233 7326
4249 7316 4250 7298
TIME...MOT...LOC 1721Z 277DEG 11KT 4240 7308
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:02 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Jul 23, 11:08 AM EDT | Special Weather Statement | ALY | Rensselaer | 52 min |
| Jul 23, 11:32 AM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| Jul 23, 12:53 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 23, 1:19 PM EDT | Heat Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 5 hr |
| Jul 23, 1:19 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Jul 23, 1:43 PM EDT | Special Weather Statement | ALY | Columbia | 32 min |
| Jul 23, 2:16 PM EDT | Special Weather Statement | ALY | Columbia | 59 min |
| Jul 23, 2:19 PM EDT | Special Weather Statement | ALY | Montgomery | 41 min |
| Jul 23, 2:35 PM EDT | Special Weather Statement | ALY | Washington | 25 min |
| Jul 23, 2:49 PM EDT | Special Weather Statement | ALY | Schenectady | 26 min |
| Jul 23, 2:53 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 44 min |
| Jul 23, 3:11 PM EDT | Special Weather Statement | ALY | Washington | 34 min |
| Jul 23, 3:35 PM EDT | Special Weather Statement | ALY | Albany | 25 min |
| Jul 23, 3:52 PM EDT | Special Weather Statement | ALY | Rensselaer | 38 min |
| Jul 23, 4:01 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 44 min |
| Jul 23, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 67 min |
| Jul 23, 5:46 PM EDT | Special Weather Statement | ALY | Columbia | 29 min |
| Jul 23, 5:58 PM EDT | Special Weather Statement | ALY | Columbia | 32 min |
| Jul 23, 6:16 PM EDT | Special Weather Statement | ALY | Columbia | 29 min |
| Jul 23, 6:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| Jul 23, 6:37 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 2 hr |
| Jul 23, 7:22 PM EDT | Special Weather Statement | ALY | Dutchess | 53 min |
| Jul 23, 7:47 PM EDT | Special Weather Statement | ALY | Ulster | 28 min |
| Jul 23, 7:48 PM EDT | Special Weather Statement | ALY | Washington | 57 min |
| Jul 23, 7:58 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 103 min |
| Jul 23, 11:39 AM EDT | Areal Flood Advisory | ALY | Windham | 42 min |
| Jul 23, 2:45 PM EDT | Special Weather Statement | ALY | 30 min | |
| Jul 23, 2:56 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 64 min |
| Jul 23, 6:49 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 26 min |
| Jul 23, 7:15 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 30 min |
| Jul 23, 1:56 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
| Jul 23, 4:40 PM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jul 23, 5:50 PM EDT | Special Weather Statement | ALY | Berkshire | 25 min |
Nearby
Special Weather Statements in Massachusetts, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.